Hello, my name is ***** ***** I have a 15 year old son who has broke out in a rash which includes around his eyes and they have became red and puffy. This all began in August of 2015 and after he came home from a summer camp program held in West Moberly, BC. The lake had been shut down for 3 days by Northern Health because of high bacteria counts, but later opened up. Jacob (my son) was also stung by a bee on the nose while there, but to our knowledge, is not allergic to bee stings.
Jacob was in his fathers care and was taken to a hospital in Calgary and was given steroids and a cortisone cream. The steroids were to be taken as 12 per day for the 1st week, 6 per day for the 2nd week, and 3 per day the 3rd week.
When Jacob was back in my care in Fort St. John, BC. the rash came back but even worse. I took Jacob to ER as we did not have a family doctor and Dr. Everett Versteeg ordered a Hematology profile with IGE level and SPEP (delayed hypersensitivity). (October 18, 2015). He did not want to prescribe steroids again. I asked if this could possibly be a parasite that Jacob may have picked up from the lake and I was advised to have him checked for Lyme Disease. More blood tests were order October 22nd for Hermatology profile, Ferrin, ALT, Creatine Kinase (CK), Urinalysis - macroscopic. Additional tests were ast+alt, idh, aldolase, anti nuclear antibody panel, rheumatoid factor. We were told this may be an auto-inflammatory condition (Dermatomyositis
). We are waiting to see a rheumatoid specialist, but as of yet, no appointment has been set. Jacob has been on 3 rounds of steroids and each time he finishes, the rash comes back and is mainly located on his back, around his eyes which are puffy, red and itchy and on his stomach. We were told that this skin condition could be the body's reaction to this rheumatoid problem. He did show signs of swelling around the knuckles and complained of pain around his ankles and knees. The steroids are not helping, we need another course of action.